Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 28, NWS Jackson, KY

June 4, 2008Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 4, 2008, 3:02 PM EDT for Rowan County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 3:02 PM EDT (19:02 UTC)
Expired
Jun 4, 2008, 3:15 PM EDT
In force
13 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 9:18 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 041902
TORJKL
KYC205-041915-
/O.NEW.KJKL.TO.W.0028.080604T1902Z-080604T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WALTZ...OR
  14 MILES NORTH OF MOREHEAD...MOVING EAST AT 48 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALTZ.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3831 8350 3835 8350 3836 8346 3838 8347
      3841 8344 3841 8341 3832 8332 3830 8332
      3830 8351
TIME...MOT...LOC 1902Z 267DEG 42KT 3840 8340

$$

WJM
1 follow-up statement
000 
WWUS53 KJKL 041910
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT WED JUN 4 2008

KYC205-041921-
/O.EXP.KJKL.TO.W.0028.000000T0000Z-080604T1915Z/
ROWAN KY-
311 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR NORTH CENTRAL ROWAN COUNTY WILL EXPIRE AT
315 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3831 8350 3835 8350 3836 8346 3838 8347
      3841 8344 3841 8341 3832 8332 3830 8332
      3830 8351
TIME...MOT...LOC 1911Z 267DEG 42KT 3840 8327

$$

WJM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:14 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 4, 2:14 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT WED JUN 4 2008

.SHORT TERM.../THE REST OF TODAY/

ANOTHER UPDATE THIS AFTERNOON TO INCLUDE A FLASH FLOOD WATCH FOR
FLEMING...BATH...ROWAN...AND ELLIOTT COUNTIES UNTIL 9 PM. THE TORNADO
WATCH FOR THE SAME COUNTIES CONTINUES UNTIL 4 PM. WITH THE NORTHERN
MOST COUNTIES RECEIVING 2 TO 3 INCHES OF RAINFALL SINCE TUESDAY
MORNING AND CONTINUED REDEVELOPMENT OF UPSTREAM THUNDERSTORMS...FELT
THE FLASH FLOOD THREAT WAS INCREASING. THE STRONG THUNDERSTORMS...WITH
RAINFALL RATES AROUND AN INCH PER HOUR WILL CONTINUE TO MOVE EAST
NORTHEAST THROUGHOUT THE AFTERNOON. 3 HR FLASH FLOOD GUIDANCE IS
BELOW AN INCH IN SOME LOCATIONS THROUGHOUT THE WATCH AREA.
ALSO...TOOK THE OPPORTUNITY TO NUDGE HIGH TEMPERATURES DOWN BASED ON
CURRENT OBSERVATIONS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

A TORNADO WATCH CONTINUES THROUGH 4PM TODAY FOR FLEMING...BATH
...ROWAN...AND ELLIOTT COUNTIES. CURRENT RADAR IMAGERY SHOWS A FEW
STRONG THUNDERSTORMS SKIRTING THE NORTHERN FRINGES OF OUR
CWA...HOWEVER MOVING QUICKLY OFF TO THE EAST NORTHEAST. LOOKING
UPSTREAM...FEEL THE TORNADO WATCH IS STILL WARRANTED BASED ON RAPID
DEVELOPMENT OF STORMS ALONG THE OHIO RIVER. LOW LEVEL ENVIRONMENT
REMAINS UNFAVORABLE FOR STRONGLY ROTATING STORMS...HOWEVER CANNOT RULE
OUT A BRIEF SPIN UP OR DAMAGING WINDS WITH QLCS STORM MODE. PUT OUT
AN UPDATE TO REMOVE MORNING WORDING AND TO LOWER POPS IN THE SOUTH.
ALSO...BUMPED HIGH TEMPERATURES DOWN A DEGREE OR TWO BASED ON CURRENT
OBSERVATIONS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

A QUICK UPDATE WAS SENT OUT THIS MORNING TO INCLUDE FLEMING...BATH
...ROWAN...AND ELLIOTT COUNTIES IN A TORNADO WATCH. CURRENT RADAR
IMAGERY SHOWS A FEW ISOLATED STRONG CELLS AHEAD OF A MAIN LINE OF
STORMS IN THE KILN CWA. 13Z LAPS SOUNDINGS SHOW STORMS ARE LIKELY
ELEVATED DUE TO A MORE STABLE LAYER AT THE 850 MB LEVEL. IF ANY OF
THE STORMS ARE ABLE TO BECOME SURFACE BASED...A DAMAGING WIND THREAT
WILL CERTAINLY BE POSSIBLE. SPEED SHEAR IS QUITE IMPRESSIVE WITH A 40
KNOT LLJ...HOWEVER VERTICAL WIND PROFILE IS PRETTY UNIDIRECTIONAL.
THE ENVIRONMENT DOES NOT LOOK ALL THAT FAVORABLE FOR STRONGLY
ROTATING STORMS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT...
ESPECIALLY ALONG THE SOUTHERN FLANK OF THE STORMS...WHERE SOME
SURFACE BASED CAPE COULD BE REALIZED.

AS FOR THE REST OF THE FORECAST...INCREASED POPS TO LIKELY...MAINLY
NORTH OF INTERSTATE 64. WENT WITH MID TO HIGH CHANCE POPS EVERYWHERE
ELSE TO COVER A POTENTIAL FOR THUNDERSTORMS...HOWEVER THE FURTHER
SOUTH YOU GET...INFLUENCE FROM H5 RIDGE REALLY TAKES OVER.
TEMPERATURES LOOK PRETTY GOOD FOR THIS AFTERNOON...BASED ON CURRENT
OBS. A FEW PLACES MAY SEE 90 DEGREES BEFORE THE DAY IS THROUGH.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH FRIDAY/

ECMWF MODEL WAS TOO FAR SOUTH WITH ONGOING CONVECTION IN OHIO AND
INDIANA BASED ON SATELLITE IMAGERY OVERNIGHT. BOTH THE
GFS...NAM12...AND SREF MODELS IN AGREEMENT ON KEEPING MAIN CONVECTIVE
LINE WELL NORTH OF THE FORECAST AREA OVERNIGHT AND INTO THE EARLY
MORNING HOURS. MODEL SOUNDINGS DO INDICATE...HOWEVER...THAT ENOUGH
INSTABILITY WILL EXIST NORTH OF THE MOUNTAIN PARKWAY...CAPE
1500-2000J/KG AND LIS OF MINUS 4 TO MINUS 6...TO SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT BETWEEN 12 AND 21Z TODAY. WITH AMPLE LOW
LEVEL MOISTURE ALREADY IN PLACE...AND CONTINUING TO STREAM INTO THE
AREA FROM THE GULF OF MEXICO ON THE NOSE OF A 30-50KT LOW LEVEL
JET...IT SEEMED FEASIBLE TO KEEP A CHANCE OF THUNDERSTORMS IN THE
FORECAST FOR TODAY. THE VARIOUS MOS MEMBERS ALSO CAME IN WITH 30-40
POPS FOR TODAY...MAINLY FOR POINTS FROM JKL NORTHWARD. THE ONE
FACTOR...HOWEVER...THAT KEEPS CONFIDENCE IN THIS SCENARIO FROM BEING
VERY HIGH...IS THE PROFILE OF FORECAST SOUNDINGS IN THE LOWER LEVELS.
FORECAST SOUNDINGS ACROSS THE FA ARE NOT SUPPORTIVE OF STRONG COLD
POOL AND OUTFLOW BOUNDARY DEVELOPMENT...WHICH ARE USUALLY VERY
IMPORTANT INGREDIENTS IN THE DEVELOPMENT OF CONVECTION ACROSS EASTERN
KENTUCKY UNDER THE CURRENT SYNOPTIC AND MESOSCALE CONDITIONS. IN
OTHER WORDS...IT APPEARS THAT MOST CONVECTIVE ACTIVITY WILL REMAIN
WELL NORTH OF THE OHIO RIVER TODAY...BUT WILL KEEP IN A CHANCE OF
THUNDERSTORMS FOR NORTHERN THIRD OF FA CONSIDERING THE VERY UNSTABLE
CONDITIONS THAT ARE IN PLACE. LEFT IN MENTION OF EARLY MORNING
FOG...BUT WITH WINDS REMAINING PERSISTENT AND FAIRLY STRONG
OVERNIGHT...FOG SHOULD REMAIN PATCHY AT BEST AND WILL LIKELY
DISSIPATE COMPLETELY NOT LONG AFTER SUNRISE. MADE APPROPRIATE
ADJUSTMENTS TO QPF AND WEATHER GRIDS...GENERALLY SHIFTING EVERYTHING
FURTHER NORTH PER THE CHANGES MADE TO THE POP FORECAST GRIDS.

WINDS AND DEWPOINTS WERE IN PRETTY GOOD SHAPE ALREADY...WITH ONLY A
FEW MINOR ADJUSTMENTS NEEDED. DEWPOINT TEMPS FOR THURSDAY AND FRIDAY
WERE INCREASED BY A DEGREE OR TWO TOWARD THE PREDOMINANTLY WARMER MAV
AND METMOS NUMBERS. ADJUSTED DAYTIME HIGHS TOWARD THE WARMER MAVMOS
NUMBERS FOR TOMORROW AND FRIDAY AS WELL...TO ACCOUNT FOR THE LOWER
AMOUNT OF CLOUD COVER EXPECTED FOR THE END OF THE WEEK...AS HIGH
PRESSURE SCOURS OUT THE REGION. WENT WITH SLIGHTLY WARMER OVERNIGHT
LOWS AS WELL...ANTICIPATING LESS RADIATIONAL COOLING DURING THE
OVERNIGHT HOURS...WITH AMPLE LOW LEVEL MOISTURE REMAINING IN PLACE
THROUGH FOR THE NEXT COUPLE OF DAYS ACTING TO INHIBIT NIGHTTIME
COOLING. NEW ZONES WILL BE ISSUED SHORTLY.

.LONG TERM.../THURSDAY THROUGH TUESDAY/

GFS...ECMWF...AND GFS AND NAVES ENSEMBLES ALL CONTINUE TO SUPPORT
BUILDING RIDGE ACROSS THE EASTERN UNITED STATES FOR THE END OF THE
WORK WEEK. THE RIDGING AT THE SURFACE AND ALOFT WILL RESULT IN WELL
ABOVE NORMAL TEMPERATURES...WITH LOWER 90S EXPECTED IN MANY AREAS
THURSDAY AND FRIDAY. RIDGE LOOKS TO HOLD INTO THE WEEKEND...BUT
SHORTWAVE ENERGY LIFTING NE FROM THE PLAINS SHOULD FLATTEN THE RIDGE
ENOUGH THAT A WEAKENING COLD FRONT WILL WORK ITS WAY INTO THE OHIO
VALLEY. THE 12Z GFS IS NOW KEEPING BEST FOCUS FOR RAIN CHANCES
FURTHER NORTH ON SATURDAY...BUT WILL CONTINUE WITH CHANCE POPS PER
CONSISTENCY...HPC GUIDANCE AND NEIGHBORING UFOS. HOWEVER IF TREND
CONTINUES MAY NEED TO REMOVE RAIN CHANCE FOR SATURDAY. GFS ALSO
CONTINUES TO SHOW DIURNALLY DRIVEN CONVECTION ALONG THE APPALACHIANS
EACH DAY FROM FRIDAY INTO TUESDAY. MOST OF THIS THREAT LOOKS TO BE
TO OUR EAST UNTIL SUNDAY. FROM THAT TIME ON WILL CARRY A CHANCE OR
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH BEST
CHANCE IN THE AFTERNOON AND EVENING.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

THUNDERSTORMS CONTINUE TO AFFECT THE EXTREME NORTHERN PORTION OF THE
FORECAST AREA AT TIMES EARLY THIS AFTERNOON...AROUND FLEMINGSBURG
AND MOREHEAD. AFTER THE CURRENT ACTIVITY EXITS THE REGION LATE THIS
AFTERNOON...IT SHOULD BECOME MUCH MORE LIMITED DUE TO WARMING
TEMPERATURES AROUND 10K FEET AGL MAKING IT MORE DIFFICULT FOR DEEP
CONVECTION TO OCCUR...AS IS ALREADY THE CASE OVER THE REMAINDER OF
THE FORECAST AREA. THIS WILL LEAVE VFR CONDITIONS FROM TONIGHT INTO
THURSDAY FOR MOST LOCATIONS. THERE MAY BE SOME FOG IN THE DEEPER
VALLEYS LATE TONIGHT...BUT AT THIS TIME IT DOES NOT APPEAR THAT IT
WILL HAVE MUCH IMPACT AT TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-051-052-
104.

&&

SHORT TERM...AR/SCHOETTMER
LONG TERM....SBH
AVIATION...HAL
Hazardous weather outlook, Jun 4, 1:59 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EDT WED JUN 4 2008

KYZ050-058>060-068-069-079-080-083>088-106>120-051000-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
159 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY NORTH OF THE
MOUNTAIN PARKWAY. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING.
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-051-052-104-051000-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
159 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY NORTH OF
INTERSTATE 64. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL
AND TORRENTIAL RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...WITH FLASH
FLOODING ALSO BEING A THREAT. DUE TO HIGH AMOUNTS OF RAINFALL SINCE
TUESDAY MORNING...SOME MINOR FLOODING ISSUES COULD ARISE NEAR SMALL
STREAMS AND DITCHES. MOTORISTS SHOULD USE CAUTION WHILE
DRIVING...ESPECIALLY AROUND LOW WATER CROSSINGS AND CULVERTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING.
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND DAMAGE...LARGE
HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON. MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

SCHOETTMER

In the hours before

Special weather statement, Jun 4, 9:53 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EDT WED JUN 4 2008

KYZ044-051-052-041430-
FLEMING-ROWAN-BATH-
953 AM EDT WED JUN 4 2008

...AN LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN FLEMING...
NORTHERN ROWAN...AND NORTHWESTERN BATH COUNTIES THROUGH 1030 AM EDT
WEDNESDAY MORNING...

AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
WALLINGFORD TO HILLSBORO TO 5 MILES WEST OF REYNOLDSVILLE...MOVING
EAST AT 60 MPH.

THE STORMS WILL BE NEAR WALTZ AROUND 1000 AM EDT...TRIPLETT AROUND
1005 AM EDT...MUNSON AROUND 1010 AM EDT...AND HALDEMAN AROUND 1015 AM
EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 11:52 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1152 AM EDT WED JUN 4 2008

KYZ044-052-041615-
FLEMING-ROWAN-
1152 AM EDT WED JUN 4 2008

...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING AND NORTH CENTRAL
ROWAN COUNTIES THROUGH 1215 PM EDT WEDNESDAY AFTERNOON...

AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM LOCATED NEAR CRAINTOWN...MOVING EAST
AT 50 MPH.

THIS STORM WILL BE NEAR WALLINGFORD AROUND NOON EDT...AND FOXPORT
AROUND 1205 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 12:15 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1215 PM EDT WED JUN 4 2008

KYZ044-041645-
FLEMING-
1215 PM EDT WED JUN 4 2008

...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING COUNTY THROUGH
1245 PM EDT WEDNESDAY AFTERNOON...

AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING EAST AT 53
MPH.

THIS STORM WILL BE NEAR FLEMINGSBURG AROUND 1220 PM EDT...DALESBURG
AROUND 1225 PM EDT...AND MOUNT CARMEL AROUND 1230 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 2:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT WED JUN 4 2008

KYZ044-052-041900-
FLEMING-ROWAN-
203 PM EDT WED JUN 4 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTH CENTRAL
ROWAN COUNTIES THROUGH 300 PM EDT WEDNESDAY AFTERNOON...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF FAIRVIEW TO 7 MILES WEST OF FAIRVIEW TO 26 MILES SOUTHWEST
OF FAIRVIEW...MOVING EAST AT 51 MPH.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN
EFFECT UNTIL 9 PM.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:28 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Rowan6 hr
Jun 4, 2:10 PM EDTAreal Flood AdvisoryJKLFleming2 hr
Jun 4, 2:26 PM EDTSevere Thunderstorm WarningJKLFleming34 min
Jun 4, 2:39 PM EDTTornado WarningJKLFleming36 min
Jun 4, 2:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
Jun 4, 3:09 PM EDTFlash Flood WarningJKLFleming111 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.